Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 11, NWS Melbourne, FL

January 24, 20095 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jan 24, 2009, 2:45 AM EST for 5 counties in Florida. It took effect at Jan 24, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2009, 2:45 AM EST (07:45 UTC)
In effect from
Jan 24, 2009, 12:00 PM EST
Expired
Jan 24, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2009-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2009-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 240745
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
245 AM EST SAT JAN 24 2009

FLZ047-053-054-058-242300-
/O.NEW.KMLB.FW.W.0011.090124T1700Z-090124T2300Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
245 AM EST SAT JAN 24 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
RAPID FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMLB 241551
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 AM EST SAT JAN 24 2009

FLZ044>046-144-242300-
/O.EXA.KMLB.FW.W.0011.090124T1700Z-090124T2300Z/
NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
1051 AM EST SAT JAN 24 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FLZ047-053-054-058-242300-
/O.CON.KMLB.FW.W.0011.090124T1700Z-090124T2300Z/
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
1051 AM EST SAT JAN 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 23, 9:15 PM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 23, 9:15 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EST FRI JAN 23 2009

.DISCUSSION...

ELONGATED SFC HIGH CENTER ACROSS CENTRAL PORTIONS OF ECFL INTO THE
ATLC AT 00Z. MAINLY CLEAR SKIES EXPECTED OVERNIGHT THOUGH THERE WILL
BE SOME SCATTERED CIRRUS STREAMING ACROSS THE NRN GULF THAT WILL
AFFECT THE AREA INTO SAT MORNING. AIRMASS CONTINUES DRY BUT DWPTS
HAVE RISEN A BIT INTO THE MID-UPR 30S NORTH TO MID 40S ACROSS SRN
SECTIONS AT 01Z. POSSIBILITY FOR SOME PATCHY FROST WITH LOWS MAINLY
IN THE UPR 30S TO LWR 40S...EXCEPT A BIT WARMER ACROSS ERN MARTIN
COUNTY. ONLY REAL CHANGE TO GRIDS/ZFP WILL BE TO TREND LIGHT WIND
WORDING TO CALM OVERNIGHT MOST AREAS.

&&

.AVIATION...VFR...EXCEPT SOME MVFR FOG AT TERMINALS PSBL BTWN 09-13Z
POSSIBLE.

&&

.MARINE...SFC RIDGE WILL SLIP SLOWLY SOUTH OVER THE SRN WATERS
OVERNIGHT WITH A BIT STRONGER WSW FLOW TO AROUND 10 KNOTS DEVELOPING
OVER THE NRN LEGS BY SUNRISE. BUOY 41009 CURRENTLY HAS 4 KNOTS OF
WIND WITH 2 FT SEAS...THIS MAY INCREASE A BIT AFTER MIDNIGHT BUT
STILL DECENT BOATING CONDITIONS.

&&

.FIRE WEATHER...18Z/00Z NAM SFC RHS FIELDS DRIER THAN GFS WITH NAM
RHS PROGD TO DROP TO BTWN 25-30 PCT SAT AFTN WITH WESTERLY FLOW. NO
WATCHES YET BUT WILL BE CONSIDERED OVERNIGHT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

VOLKMER/BRAGAW
Hazardous weather outlook, Jan 23, 4:56 AM EST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
456 AM EST FRI JAN 23 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
456 AM EST FRI JAN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
TEMPERATURES WILL FALL TO THE MID 30S TO AROUND 40 DEGREES ACROSS
EAST CENTRAL FLORIDA TONIGHT. PATCHY FROST WILL DEVELOP BY DAYBEAK
SATURDAY IN LOWER LYING AND COLDER LOCATIONS...MAINLY WEST OF
INTERSTATE 95.

...FIRE WEATHER IMPACT...
DRY AIR REMAINING IN PLACE OVER CENTRAL FLORIDA WILL CREATE
CRITICALLY LOW RELATIVE AFTERNOON HUMIDITY TODAY. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO FALL TO CRITICAL LEVELS BELOW 35 PERCENT FOR
4 TO 5 HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS THREATS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.